What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 7, 3:03 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 7, 3:03 PM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
403 PM EDT Tue Aug 7 2018
.SYNOPSIS...
Multiple disturbances will work through the region through
tomorrow allowing for showers and thunderstorms across the
region. Mostly dry conditions are expected on Thursday, however
an upper level low will keep off and on precipitation chances
in place for the weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Thunderstorms will be slower to develop across northwestern
portions of the forecast area where there has been more cloud
cover from the MCV. Across southern and up into central
portions of the region where there were more breaks in the
clouds thunderstorms have developed. Dcape values are not overly
high, however still expect the potential for some damaging
winds. In addition, there are high precipitable water values and
given storm trajectory there will be the potential for heavy
rainfall and also a flash flood potential.
Activity will decrease late in the evening tonight, however this
break or decrease will be short lived as an upper level
disturbance approaches late in the overnight hours. This will
allow for an area of showers and thunderstorms to develop and
move into the region.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Showers and thunderstorms will be ongoing at the start of the
short term. There will then be a decrease in precipitation
after the initial disturbance moves through. Another weaker
disturbance will move through later in the day keeping at least
some thunderstorms in the forecast. Precipitation will
gradually taper off overnight. Went close to guidance for
temperatures through the short term.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As we head into the latter part of the work week, the upper level
pattern will show a persistent ridge over the western CONUS, with
mid level troughing continuing across eastern Canada and extending
into the Great Lakes/Ohio Valley region. On Thursday, a weak
boundary will be near our southern CWFA. This may keep a small
shower/storm threat across our south, otherwise, most of the region
will be dry. As we head into Friday, a weak frontal boundary will
begin to drop south into the Great Lakes, bringing a chance of
showers/storms to the entire region.
For the weekend and into early next week, the upper level ridge out
west is forecast to amplify as it pokes northeast into south central
Canada. The subsequent downstream result will be a developing closed
low across the Great Lakes. This will keep the chance of
showers/storms going, with the best chance tied too the diurnal
cycle, i.e., mid afternoon into early evening.
The upper closed low may get a kicker from the west to nudge it east
as we head into Tuesday, if this occurs, a brief period of s/wv
ridging should develop in the wake of the departing upper level low
on Tuesday, providing a return to dry weather.
As for temperatures, highs in the lower to mid 80s will be common
into the end of the week, followed by more upper 70s to lower 80s
for the weekend into Monday. A slight rebound should occur by
Tuesday. Lows will be mainly in the 60s.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Remnant of an MCV is situated just west of KDAY. Cu have started
to develop to the south and east of this feature. Expect
thunderstorms to develop through the afternoon and into the
early evening hours. Visibilities and cigs will be reduced at
times with this activity. Precipitation will taper off to
showers before dissipating later this evening.
An upper level disturbance will bring an area of showers and
thunderstorms to the region late in the overnight hours and into
the morning daytime hours on Wednesday. MVFR and possibly IFR
cigs will accompany this precipitation as well. MVFR cigs will
linger into the day on Wednesday.
OUTLOOK...Thunderstorms possible into Wednesday afternoon and
then again Friday and Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...Hickman
AVIATION...Novak
Hazardous weather outlook, Aug 7, 3:36 AM EST, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
436 AM EDT Tue Aug 7 2018
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-081000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
436 AM EDT Tue Aug 7 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Showers and thunderstorms are likely this afternoon and evening. A
few strong to severe storms will be possible, with damaging wind and
locally heavy rainfall being the primary threats.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 2:55 PM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
355 PM EDT TUE AUG 7 2018
KYZ096-097-OHZ078-079-072030-
Pendleton KY-Bracken KY-Clermont OH-Brown OH-
355 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT BRACKEN...NORTHEASTERN
PENDLETON...SOUTHEASTERN CLERMONT AND SOUTHWESTERN BROWN COUNTIES
UNTIL 430 PM EDT...
At 355 PM EDT, radar indicated a strong thunderstorm near Neville,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Falmouth, Augusta, Felicity, Brooksville, Higginsport, Moscow,
Neville, Chilo, Mount Auburn, Willow Grove, Bradford, Powersville,
Peach Grove, Ivor, Johnsville, Utopia, Chatham, Woolcutt, Neave and
Berlin.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3868 8439 3884 8431 3886 8427 3886 8396
3877 8391 3868 8395 3861 8408
TIME...MOT...LOC 1955Z 272DEG 33KT 3875 8419
HatzosSpecial weather statement, Aug 7, 3:05 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
405 PM EDT TUE AUG 7 2018
KYZ090>092-095-072030-
Boone KY-Kenton KY-Gallatin KY-Grant KY-
405 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...BOONE...
NORTHWESTERN GRANT AND EASTERN GALLATIN COUNTIES UNTIL 430 PM EDT...
At 405 PM EDT, radar indicated a strong thunderstorm over Patriot,
moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Elsmere,
Taylor Mill, Walton, Crestview Hills, Oakbrook, Burlington, Union,
Crittenden, Atwood, Richwood, Ryle, Big Bone Lick, Waterloo, Steele
Bottom and Bracht.
This includes the following Interstates...
I-71 in Kentucky between mile markers 64 and 77.
I-75 in Kentucky between mile markers 166 and 184.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3884 8482 3886 8479 3888 8478 3889 8480
3890 8484 3894 8485 3905 8467 3900 8451
3880 8454 3875 8480
TIME...MOT...LOC 2005Z 236DEG 25KT 3887 8480
HatzosSpecial weather statement, Aug 7, 3:20 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
420 PM EDT TUE AUG 7 2018
OHZ073-082-088-072100-
Pike OH-Scioto OH-Ross OH-
420 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PIKE...NORTHWESTERN
SCIOTO AND SOUTHEASTERN ROSS COUNTIES UNTIL 500 PM EDT...
At 420 PM EDT, radar indicated strong thunderstorms along a line
extending from Waverly to 10 miles southeast of Peebles, moving east
at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Waverly, Piketon, Lucasville, Clarktown, Londonderry, Beaver, Rarden,
Otway, Wakefield, Pike County Airport, Omega, Givens, Mount Joy, Bear
Creek, Lake White, Stockdale, Elm Grove, Buchanan and Ladd.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3917 8277 3916 8279 3895 8281 3895 8278
3885 8289 3885 8327 3888 8327 3921 8313
3930 8276
TIME...MOT...LOC 2020Z 261DEG 17KT 3919 8301 3888 8323
HatzosSpecial weather statement, Aug 7, 3:31 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
431 PM EDT TUE AUG 7 2018
KYZ097-099-OHZ079-072100-
Mason KY-Bracken KY-Brown OH-
431 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MASON...
NORTHEASTERN BRACKEN AND SOUTHERN BROWN COUNTIES UNTIL 500 PM EDT...
At 431 PM EDT, radar indicated a strong thunderstorm near
Higginsport, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Maysville, Washington, Ripley, Aberdeen, Augusta, Dover, Higginsport,
Germantown, Minerva, Redoak, Moranburg, South Ripley, Tuckahoe and
Stoney Point.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3864 8400 3884 8397 3883 8380 3870 8371
3860 8380
TIME...MOT...LOC 2031Z 276DEG 16KT 3873 8394
HatzosSpecial weather statement, Aug 7, 3:50 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
450 PM EDT TUE AUG 7 2018
OHZ088-072130-
Scioto OH-
450 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SCIOTO COUNTY UNTIL 530 PM
EDT...
At 449 PM EDT, radar indicated a strong thunderstorm 7 miles west of
Lucasville, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Clarktown, Lucasville, Sciotodale, Otway, Lombardsville, Minford,
West Portsmouth, State Route 335 at State Route 776, Mcdermott,
Portsmouth Regional Airport, Mount Joy and Bear Creek.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8287 3876 8289 3875 8293 3873 8298
3873 8302 3871 8304 3877 8327 3896 8321
3895 8288 3894 8275 3886 8276 3885 8276
3885 8272 3881 8271 3869 8288
TIME...MOT...LOC 2049Z 279DEG 17KT 3886 8314
HatzosSpecial weather statement, Aug 7, 4:22 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Wilmington OH
522 PM EDT TUE AUG 7 2018
OHZ073-082-072145-
Pike OH-Ross OH-
522 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PIKE AND
SOUTHWESTERN ROSS COUNTIES UNTIL 545 PM EDT...
At 522 PM EDT, radar indicated a strong thunderstorm near Bainbridge,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Chillicothe, Waverly, Bainbridge, Pike Lake, Cynthiana, North Folk
Village, Bourneville, Pike County Airport, Buchanan, Summithill,
Knockemstiff, Massieville, Lake White and Scioto Trail State Park.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3909 8296 3913 8337 3923 8334 3925 8335
3925 8336 3931 8335 3936 8294 3924 8289
TIME...MOT...LOC 2122Z 270DEG 23KT 3924 8329
Hatzos